• Experiences with Avastin for astrocytomas?

    Asked by jazzhead68 on Monday, May 5, 2014

    Experiences with Avastin for astrocytomas?

    Has anyone here used Avastin? My wife just started it and is having a rough time.

    5 Answers from the Community

    5 answers
    • Bb31565's Avatar
      Bb31565

      avastin is not a chemo drug....but I had treatments and only side effect was protein in urine which they stop treatment

      about 7 years ago
    • lilymadeline's Avatar
      lilymadeline

      I was on Avastin for a few months, my oncologist was trying it to see if it would help with my stage IV breast cancer. I felt bad on it, I had problems with my ears and I coughed a lot. Also it added to my fatigue. It was tolerable, but it didn't work either in my case so I was very relieved when my oncologist took me off of it. What is going on with her? Is she bleeding? They told me to watch out for that, but not everybody can tolerate every drug she should probably call her oncologist tomorrow and let him or her know what is going on. Maybe he can help with her side effects or try another medication. Good luck and best wishes to you both!

      about 7 years ago
    • Fusionera's Avatar
      Fusionera

      Hi Jazzhead,

      I am sorry your wife is not tolerating the Avastin well. I've had a good experience with it so far, and it has made a difference because although it is not a chemo drug, it is a very effective anti-inflammatory. I have had elevated protein levels show up in my Urinalysis, but nothing high enough to warrant stopping the drug. The big thing that has helped me is to get a port put in. My veins are pretty tired and scarred up after dealing with my stupid Oligoastrocytoma for nearly 20 years. The nurse can both administer chemo and draw blood without having to poke my poor arm!

      It sounds as though your wife needs to address things with her neuro-oncologist as soon as possible. I hope things get better for her soon.

      about 7 years ago
    • Michelle30's Avatar
      Michelle30

      Yes...I have been on it for 2 years.I also had high protein. It makes me very tired.All I wanna do is sleep.No enery.It started making me sick so it got reduced....Seems ok now.

      about 7 years ago
    • Michelle30's Avatar
      Michelle30

      I also have a port in my chest.Much better than being pricked all the time. Im off it now....The steroids were worse.Made me real sick.

      about 7 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more high-grade astrocytoma (also called glioblastoma) questions.  Also, don't forget to check out our High-Grade Astrocytoma (also called Glioblastoma) page.